MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M006180156010
Medical Device Problem Codes Break (1069); Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during a retrograde intrarenal surgery procedure in the ureter, performed on (b)(6) 2021.During preparation, when the nurse pulled out the suture from the stent, the stent shaft broke.Another contour vl ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned contour vl stent was analyzed, and a visual evaluation noted that the suture hole torn and the bladder pigtail detached separated.The suture string was loaded in the detached section, the positioner returned with the device only the stabilizer did not return.There was one picture attached in the record.No other issues with the device were noted.The reported event was not confirmed.According to product analysis, if the suture string/retrieval line is intended to be removed before procedure the ifu states that the retrieval line may be cut prior to stent placement.Remove retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull on the retrieval line.According the time of event, it occurred in preparation/prior to sedation meaning that the suture must have been cut and gently removed, however, the evidence shows the contrary with a stent coil detached and suture hole torn/ripped.Therefore, failure to follow instruction is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13196918
Report Number3005099803-2022-00026
Device Sequence Number17222382
Product Code FAD
UDI-Device Identifier08714729067993
UDI-Public08714729067993
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberM006180156010
Device Catalogue Number180-156-01
Device Lot Number0026200137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale